Share this:
pinkhorse
@pinkhorse

Posts: 2
Joined: Dec 22, 2017

venlafaxine xr withdrawal Please help

Posted by @pinkhorse, Dec 22, 2017

Can anyone tell me what I can do to feel better. I can barely think well enough to write this…..And I know everyone will say go to my doctor, but I can’t.
I feel like I have the brain of a three year old trying to even type this, but hopefully i’m coherant enough for someone to give me advice.
I’ve been on 300mg for 4 years. I had reduced to 150mg, and did that for about two weeks. I didn’t feel great (and i was 2 weeks in when I realized why I wasnt feeling great), but was functioning. When I became aware that I was feeling crappy because I had reduced my dose I thought I should just hurry up and get this over with. I’m on day 8 being completly off this drug. I can’t function at all..dizzy, ringing in ears, headache, emotional, irritated. Omg, is this normal? When will it get better? If I take 150 mg will I feel better? Or will it just defeat the8 days of being off and set me back? Please someone help if they can.

REPLY

I don’t know your specific drug but my experience getting off ATIVAN taught me to reduce very very gradually by 10% weekly … which meant careful pill cutting. Exercise, meditation and boring glasses of water helped me control the side effects…coffee, my drug of choice, made it even more difficult. Now, two years later…I am a different person..

The instructions for your drug states”A gradual reduction in the dose, rather than abrupt cessation, is recommended whenever possible. In clinical studies with Effexor XR, tapering was achieved by reducing the daily dose by 75 mg at one-week intervals. Individualization of tapering may be necessary [see Warnings and Precautions (5.7)].

Liked by Effexfree4ever

@marazion

I don’t know your specific drug but my experience getting off ATIVAN taught me to reduce very very gradually by 10% weekly … which meant careful pill cutting. Exercise, meditation and boring glasses of water helped me control the side effects…coffee, my drug of choice, made it even more difficult. Now, two years later…I am a different person..

The instructions for your drug states”A gradual reduction in the dose, rather than abrupt cessation, is recommended whenever possible. In clinical studies with Effexor XR, tapering was achieved by reducing the daily dose by 75 mg at one-week intervals. Individualization of tapering may be necessary [see Warnings and Precautions (5.7)].

Jump to this post

Thank you so much for responding. I know now that I should have reduced gradually but I didn’t, so I just wondered what would be best to do now, after the fact. Thanks

Liked by Effexfree4ever

Hi, @pinkhorse –We welcome you to Mayo Clinic Connect. The symptoms you’ve been experiencing sound very hard to take.

You might want to take a look at this thread for what others here have said about venlafaxine withdrawal: https://connect.mayoclinic.org/discussion/tips-on-minimising-withdrawal-symptoms-from-effexor-aka-venlafaxine/bookmark/?ajax_hook=action&_wpnonce=6aeeab497d

What symptom of the withdrawal is hardest for you right now?

@marazion

I don’t know your specific drug but my experience getting off ATIVAN taught me to reduce very very gradually by 10% weekly … which meant careful pill cutting. Exercise, meditation and boring glasses of water helped me control the side effects…coffee, my drug of choice, made it even more difficult. Now, two years later…I am a different person..

The instructions for your drug states”A gradual reduction in the dose, rather than abrupt cessation, is recommended whenever possible. In clinical studies with Effexor XR, tapering was achieved by reducing the daily dose by 75 mg at one-week intervals. Individualization of tapering may be necessary [see Warnings and Precautions (5.7)].

Jump to this post

Wow! I’m tapering off Effexor also and your information was exactly what I’m doing so thanks a lot. I feel better about my way of tapering.
Thanks

@marazion

I don’t know your specific drug but my experience getting off ATIVAN taught me to reduce very very gradually by 10% weekly … which meant careful pill cutting. Exercise, meditation and boring glasses of water helped me control the side effects…coffee, my drug of choice, made it even more difficult. Now, two years later…I am a different person..

The instructions for your drug states”A gradual reduction in the dose, rather than abrupt cessation, is recommended whenever possible. In clinical studies with Effexor XR, tapering was achieved by reducing the daily dose by 75 mg at one-week intervals. Individualization of tapering may be necessary [see Warnings and Precautions (5.7)].

Jump to this post

Hi, @pinkhorse –just wanted to touch base and see if you are feeling any better now that you are a little further away from coming off the vanlafaxine? Did you by chance get to speak to your doctor about the symptoms you were experiencing?

@marazion

I don’t know your specific drug but my experience getting off ATIVAN taught me to reduce very very gradually by 10% weekly … which meant careful pill cutting. Exercise, meditation and boring glasses of water helped me control the side effects…coffee, my drug of choice, made it even more difficult. Now, two years later…I am a different person..

The instructions for your drug states”A gradual reduction in the dose, rather than abrupt cessation, is recommended whenever possible. In clinical studies with Effexor XR, tapering was achieved by reducing the daily dose by 75 mg at one-week intervals. Individualization of tapering may be necessary [see Warnings and Precautions (5.7)].

Jump to this post

I think tapering is the way to go for sure

Omg hope your ok now my wife is going through the same thing I don\'t know what to-do put her in hospital or keep giving diazepam she\'s all over the place thinks that everyone is out to get her you name it she\'s got it she\'s now down to 75 mg a day its been and still is a nightmare for all the family

@choppy

Omg hope your ok now my wife is going through the same thing I don\'t know what to-do put her in hospital or keep giving diazepam she\'s all over the place thinks that everyone is out to get her you name it she\'s got it she\'s now down to 75 mg a day its been and still is a nightmare for all the family

Jump to this post

@choppy

Is your wife under a doctor's care?

Jim

Hi! I just joined and am anxious to share my experience with Effexor. After 27 years on a 60 mg daily dose of Prozac, I admitted myself to the hospital due to a major depressive episode that had me non functional, I was told by the psychiatrist that I was suffering from " Prozac poop out", which is what the medical community calls it. She weaned me off the Prozac while starting a 75 mg dose of Rffexor. I felt a change for the better literally in three days. I have been on Effexor for three months now, and in preparation for my family doctor visit next week, I had the routine blood work done that he always orders. I was shocked to see that my triglycerides have gone from 121 to an astounding 348, and my fasting blood sugar which has always been in the 90's is suddenly 123. I was also started on Jan 1 a combo BP pill of losartan/ hudrochlorothiazide. After eliminating white flour and white sugar for four days, my fasting sugar was 140 this morning. ( my husband is diabetic so I can test my sugars at home). I have been surfing WEB MD, and it appears that all of this could definitely be due to these two new meds. I desperately want to go back on Prozac and will be asking my doctor what to do as I DO NOT want to go on more meds for all of these side effects! Oh, and did I mention that it appears I am now full blown metabolism syndrome too! All of this and only THREE months on Effexor!

@linda4

Hi! I just joined and am anxious to share my experience with Effexor. After 27 years on a 60 mg daily dose of Prozac, I admitted myself to the hospital due to a major depressive episode that had me non functional, I was told by the psychiatrist that I was suffering from " Prozac poop out", which is what the medical community calls it. She weaned me off the Prozac while starting a 75 mg dose of Rffexor. I felt a change for the better literally in three days. I have been on Effexor for three months now, and in preparation for my family doctor visit next week, I had the routine blood work done that he always orders. I was shocked to see that my triglycerides have gone from 121 to an astounding 348, and my fasting blood sugar which has always been in the 90's is suddenly 123. I was also started on Jan 1 a combo BP pill of losartan/ hudrochlorothiazide. After eliminating white flour and white sugar for four days, my fasting sugar was 140 this morning. ( my husband is diabetic so I can test my sugars at home). I have been surfing WEB MD, and it appears that all of this could definitely be due to these two new meds. I desperately want to go back on Prozac and will be asking my doctor what to do as I DO NOT want to go on more meds for all of these side effects! Oh, and did I mention that it appears I am now full blown metabolism syndrome too! All of this and only THREE months on Effexor!

Jump to this post

@linda4

I'm not a medical person, and I have very limited experience with Effexor, but I've been taking following this discussion, and see that lots of people have had problems with it, both by taking it and getting off it.

I would just say that Effexor may or may not be associated with what you're dealing with. Definitely talk with your doctor about all of your symptoms. I'll be interested to hear what they have to say.

Jim

Please login or register to post a reply.